Alert archive / Florida / Wind Advisories in 2024
Wind Advisory 3, NWS Melbourne, FL
NWS Melbourne, FL issued this wind advisory at Feb 18, 2024, 9:36 AM EST for Brevard County, Indian River County, Volusia County, Florida. It took effect at Feb 18, 2024, 4:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2024, 9:36 AM EST (14:36 UTC)
- In effect from
- Feb 18, 2024, 4:00 PM EST
- Expired
- Feb 19, 2024, 7:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 31 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 2.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
375 WWUS72 KMLB 181436 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 936 AM EST Sun Feb 18 2024 FLZ141-154-347-447-647-747-191200- /O.NEW.KMLB.WI.Y.0003.240218T2100Z-240219T1200Z/ Coastal Volusia-Coastal Indian River-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- Including the cities of Daytona Beach, New Smyrna Beach, Ormond Beach, Sebastian, Vero Beach, Titusville, Port Saint John, Mims, Merritt Island Wildlife Refuge, Playalinda Beach, Cocoa, Rockledge, Melbourne, Cocoa Beach, Satellite Beach, and Melbourne Beach 936 AM EST Sun Feb 18 2024 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST MONDAY... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Coastal Volusia, Coastal Indian River, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...From 4 PM this afternoon to 7 AM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Feb 18, 3:37 AM EST, 5 hours 59 minutes earlier.
Area forecast discussion, Feb 18, 3:37 AM EST, 5 hours 59 minutes before
Area Forecast Discussion...CORRECTED MARINE SECTION
National Weather Service Melbourne FL
337 AM EST Sun Feb 18 2024
...New MARINE, AVIATION, HYDROLOGY, FIRE WEATHER...
.DISCUSSION...
...Widespread Rainfall into this Evening, with Isolated Flooding
Potential...
....Breezy to Windy North Winds Develop this Afternoon Continuing
Tonight and into Monday...
...Deteriorating Boating Conditions Expected into Early Next
Week...
Current...Widespread light to moderate rain across ECFL early
this morning, with some occasional convective elements across the
Saint Lucie and Martin County coasts. Activity is sprinting off to
the northeast at near 40 mph. Temperatures in the 50s to L60s
most areas. Light N/NE winds across the area. The former cold
frontal boundary lies across the southern FL peninsula.
Today-Tonight...SWRLY flow aloft with troughing across the western
GoMex with associated shortwave impulses streaming out ahead of it
across the aforementioned frontal boundary. The trend will be for
this troughing to press across the Gulf over the next 24 hours with
energy aloft aiding in showery precip. An associated vigorous mid-
level low will move across the Gulf Coast States. Favorable
diffluence aloft will be provided by the right-rear quadrant of
the upper jet. Unseasonably deep moisture will also figure in and
will help push PoPs near 100pct areawide. At the surface, waves
of low pressure will ride up across the surface boundary located
over south FL. Skies remaining mainly cloudy through the period.
Rainfall totals may approach 1 to 3 inches over the area (Sat-Sun
Night), with isolated totals along the Treasure Coast up to around
4 inches possible.
The Weather Prediction Center has placed a Marginal Risk for
Excessive Rainfall over the Treasure Coast. Localized flooding will
be possible in areas that receive persistent moderate to heavy
rainfall, as well as areas with poor drainage, and other low-lying
areas with the greatest chance near the coast. Rain chances will
continue to be high into the evening, up to 60-90pct (highest
southward), with rain and showers tapering off gradually
overnight.
A tight pressure gradient will develop surrounding low pressure to
the south and gradually strengthening high pressure building into
the region from the west. Northerly winds will steadily increase
during the day and especially into tonight. Wind speeds will
approach 15-20 mph and gusty late today and into tonight,
strongest along the coast, and expect frequent higher gusts in
upwards of 25 to 35 mph - perhaps a little stronger along the
immediate coast, especially Volusia and north Brevard coasts.
Temperatures cooler than normal with highs struggling to reach 60F
north/west of I-4 with 60s southward and possibly 70F to L70s across
the Treasure Coast and these numbers may be realized early ahead of
thicker clouds and more steady and heavy precip. Overnight lows
cooler with U40s north/west of I-4 and 50s further southward toward
Lake Okeechobee and the Treasure Coast (M-U50s). With the stronger
winds overnight coldest wind chill readings will fall into the L-
M40s north/west of I-4, near 50F to L50s across I-4 and much of the
interior west of I-95.
Expect developing hazardous surf and minor beach erosion likely
overnight into Mon as large breaking waves up to 6 to 8 ft will be
possible in the surf zone. A dangerous longshore current will
develop later today into tonight along the coast and continue into
Mon. A Beach Hazards Statement (BH.S) should be considered tonight
by future forecast shifts.
Monday-Tuesday...The surface low is forecast to continue moving
eastward across local Atlantic waters on Monday, with lingering
moisture and northerly winds leading to a 20 to 30 percent chance
for some showers along the immediate coast. As the low continues to
pull away from the peninsula, rain chances will decrease, with drier
air quickly filtering in behind the low. An area of high pressure
will then shift southward across the Gulf of Mexico Monday night
into Tuesday, gradually extending eastward towards the peninsula. As
a result, dry conditions and clear skies are forecast through
Tuesday night. Northerly winds will also persist Monday through
Tuesday, remaining around 10 mph across the interior and 10 to 15
mph along the coast. Afternoon temperatures in the mid 60s to low
70s, with overnight lows in the low 40s to low 50s. Wind chills
overnight generally in the upper 30s to mid 40s both nights.
Despite the nice weather, stronger northerly winds across the local
Atlantic waters on Monday will lead to increasing seas. This will
translate to rough surf at the beaches, with breaking waves of 6 to
8 feet and minor beach erosion possible, especially with the
longshore current. With beach conditions likely becoming poor to
hazardous, entering the chilly surf is strongly discouraged Monday,
and even into Tuesday.
Wednesday-Saturday...High pressure will continue to dominate the
synoptic pattern across the peninsula through Thursday night, with
dry conditions and clear skies persisting. Northerly winds will
slowly back to out of the southwest by Thursday. A return of
isolated to scattered showers will be possible on Friday along a
weak cold front. Model guidance continues to indicate a minimal
moisture return out ahead of the front, with PWATs 1.1-1.3", hence
the lower PoPs (20-30 percent). This cold front, however, will cause
the pressure gradient to tighten across the peninsula, leading to
increasing southwesterly winds of 15 to 20 mph, with gusts to 35
mph. Winds will veer to out of the north and weaken on Saturday as
the front moves south of the area, with dry conditions and clear
skies prevailing once again locally. Temperatures will gradually
warm through Friday, with highs on Wednesday in the upper 60s to low
70s, on Thursday in the mid 70s, and then on Friday in the upper
70s. Slightly cooler temperatures on Saturday behind the front with
highs in the upper 60s to mid 70s. Overnight temperatures will
follow a similar trend, with lows in the low 40s to mid 50s
Wednesday night, in the upper 40s to upper 50s Thursday and Friday
nights, and then falling into the low 40s to mid 50s once again
Saturday night.
&&
.MARINE...
Issued at 334 AM EST Sun Feb 18 2024
Today-Tonight...Poor to Hazardous boating conditions will develop
across the local Atlantic, and this, outside of an already
90-100pct rainfall forecast due to a very unsettled weather
pattern, with occasional moderate to heavy downpours. Low pressure
will develop across the former cold frontal boundary south of the
local waters (South FL) and ride up northeastward late today and
tonight. Variable northerly (NW-N-NE) winds thru the period will
gradually increase during the day and especially into tonight
(spreading N to S). Speeds will increase tonight gradually to
20-25 kts over much of the forecast area with frequent higher
gusts - some occasional gusts to Gale Force. Initial seas 2-4 ft
near shore and 3-5 ft offshore will build through the period 5-8
ft near shore and 7-10 ft offshore by daybreak Mon morning. A
Small Craft Advisory will go into effect over the Volusia waters
(0-60nm) at 15Z, Brevard waters (0-60nm) at 21Z, and Treasure
Coast waters (0-60nm) at 03Z tonight.
Monday-Tuesday night...Poor to hazardous boating conditions will
persist across the local Atlantic waters Monday into Tuesday as an
area of low pressure continues moving offshore. Lingering moisture
from the low will also lead to continued isolated to scattered
shower development across the local waters on Monday. Northerly
winds on Monday between 15 to 25 knots will keep seas between 7 to
11 feet. As the low moves farther offshore on Tuesday, dry
conditions will prevails and winds will weaken to 10 to 15 knots,
with seas slowly subsiding to 5 to 8 feet. A Small Craft Advisory
for all legs of the local Atlantic waters will remain in effect
through 7 AM on Tuesday. From 7 AM to 1 PM on Tuesday, the Small
Craft Advisory will remain in effect for the Gulf Stream waters,
with the offshore waters remaining under the Small Craft Advisory
through 1 AM on Wednesday.
Wednesday-Thursday...Dry conditions will prevail across the local
Atlantic waters Wednesday through Thursday as an area of high
pressure extends eastward. Northerly winds 10 to 15 knots will back
to out of the southwest at 5 to 10 knots on Thursday, with seas
generally remaining 4 to 6 feet.
&&
.AVIATION...
(06Z TAFS)
Issued at 334 AM EST Sun Feb 18 2024
TAFs will remain a challenge across ALL of ECFL over the next 24
hours with near 100pct rain chances. Expect a range of
MVFR/IFR/LIFR CIGs and reduced VSBYs. Gradual improvement later
tonight in terms of tapering rain chances. Northerly winds
increasing to 10-15 kts with higher gusts during the day, increase
further this evening 15-20 kts with frequent higher gusts -
especially along the coast as the pressure gradient tightens in
response to nearby/strengthening low pressure and approaching high
pressure from the west.
&&
.HYDROLOGY...
Issued at 334 AM EST Sun Feb 18 2024
A prolonged period of steady light to moderate rainfall, heavy at
times, will continue across the area through tonight. This
widespread rainfall, combined with developing gusty northerly
winds is forecast to bring the St Johns River at Astor to Action
Stage later this evening or overnight. River levels are forecast
to remain in Action Stage into next week as northerly winds
persist.
&&
.FIRE WEATHER...An area of high pressure will settle across the
Florida peninsula Tuesday through Thursday, accompanied by a dry
airmass. This will result in minimum RH values dropping to 35 to
45 percent across most of the interior west of I-95. Northerly
winds around 10 mph will persist through Wednesday before slowly
backing to out of the southwest on Thursday. While conditions will
not quite reach critical fire weather thresholds, there could be
some fire weather sensitivities as we dry out through mid week.
Minimum RH values along the coast will generally be between 45 to
55 percent. Moisture increases on Friday as a cold front moves
southward across the peninsula, but minimum RH values are forecast
to once again tank next weekend (30 to 45 percent).
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 62 51 63 44 / 100 70 20 0
MCO 62 53 65 46 / 100 70 10 0
MLB 67 54 65 48 / 100 90 20 0
VRB 70 56 67 48 / 100 90 20 10
LEE 60 48 64 43 / 100 60 10 0
SFB 62 51 65 45 / 100 70 10 0
ORL 62 51 65 46 / 100 70 10 0
FPR 70 56 67 48 / 100 90 20 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 10 AM this morning to 7 AM EST Tuesday
for AMZ550.
Small Craft Advisory from 4 PM this afternoon to 7 AM EST
Tuesday for AMZ552.
Small Craft Advisory from 10 PM this evening to 1 PM EST Tuesday
for AMZ555.
Small Craft Advisory from 10 AM this morning to 1 AM EST
Wednesday for AMZ570.
Small Craft Advisory from 4 PM this afternoon to 1 AM EST
Wednesday for AMZ572.
Small Craft Advisory from 10 PM this evening to 1 AM EST
Wednesday for AMZ575.
&&
SHORT TERM...Sedlock
LONG TERM....Tollefsen
AVIATION...SedlockHazardous weather outlook, Feb 18, 3:44 AM EST, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 344 AM EST Sun Feb 18 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-190000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 344 AM EST Sun Feb 18 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... An isolated threat for lightning storms will exist near Lake Okeechobee, the southern Treasure Coast, and adjacent coastal waters today. The primary threat will be occasional lightning strikes, gusty winds to 30 to 40 mph, and heavy downpours. Activity will move off toward the northeast at around 40 mph. .FLOOD IMPACT... Several rounds of light to moderate rainfall, locally heavy at times, will continue across all of east central Florida today. The greatest risk will be along the Treasure Coast. Isolated flooding may be possible as forecast total rainfall amounts from this weekend approach 1 to 3 inches through tonight, and locally up to 4 inches will be possible, especially along the Treasure Coast. .HIGH WIND IMPACT... Northerly winds will increase to 15 to 25 mph by late this afternoon into this evening and continue overnight, with gusts to 25 to 35 mph expected, highest along the coast. .COASTAL FLOOD IMPACT... Expect minor beach erosion late tonight into Monday morning, especially around the times of high tide due to developing hazardous surf and large breaking waves. .RIP CURRENT IMPACT... A Moderate Risk of strong and dangerous rip currents is present at all central Florida Atlantic beaches. Strong rip currents will be likely near piers, jetties and reefs. Always swim near a lifeguard and never swim alone. In addition, gusty north winds building down the coast will produce a longshore current by this afternoon along the beaches of Volusia and Brevard counties. This current will become increasingly strong tonight and into Monday as gusty north winds increase further, extending south to the beaches along the Treasure Coast. Large breaking waves up to 6 to 8 feet and increasing rough surf can be expected overnight. .MARINE THUNDERSTORM GUST IMPACT... Should a lightning storm or two develop, isolated wind gusts up to 30 to 35 knots will be possible near Lake Okeechobee, the Treasure Coast, and adjacent coastal waters. .WIND AND SEA IMPACT... Poor to Hazardous boating conditions will develop through the day and into tonight. North to Northeast winds around 15 to 20 knots will increase further to around 25 knots this evening, with occasional gusts to Gale Force tonight. Through daybreak Monday morning, seas will gradually build to 5 to 8 feet near shore and 7 to 10 feet offshore. Cautionary Statements and Small Craft Advisories will be in place through the period. .RIVER FLOOD IMPACT... Widespread rainfall, combined with developing gusty northerly winds, is forecast to bring the Saint Johns River at Astor to Action Stage later this evening or overnight. River levels are forecast to remain in Action Stage into next week as northerly winds persist. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Northerly winds will be breezy and gusty again along the coast on Monday. A Moderate Risk of strong rip currents should continue at area beaches into next week. A dangerous longshore current will be present at area beaches again on Monday. Boating conditions will remain hazardous into early next week. Cooler conditions expected into early next week, especially across the interior. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. However, please report any rainfall amounts of 3 inches or more, or any flooding of roads or property to the National Weather Service in Melbourne. Sedlock
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 8:55 AM EST | Gale Watch | MLB | 6 hr | |
| Feb 18, 8:55 AM EST | Small Craft Advisory | MLB | 43 hr | |
| Feb 18, 3:06 PM EST | Gale Warning | MLB | 25 hr | |
| Feb 18, 3:45 PM EST | Rip Current Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 36 hr |
| Feb 18, 3:45 PM EST | High Surf Advisory | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.